faculty image Haneen AlMazroua
KSU Faculty Member websites > Haneen AlMazroua > Exam samples
Sign In

322 PHL exam sample

1. Your patient is taking valproic acid (Depakote).  Which of the following is a false statement?
a.  Valproic acid requires hepatic monitoring
b.  Valproic acid has the lowest seizure relapse rate when discontinued
c.  Valproic acid is also used in migraine therapy
d.  Valproic acid is also used in bipolar disorder therapy

_____ 2. Your patient has been switched from valproic acid (Depakote) to gabepentin (Neurontin).  Which of the following is a false statement?
a. Gabapentin (Neurontin) is also used for bipolar disorder therapy
b. Gabapentin (Neurontin) requires more frequent hepatic monitoring
c. Gabapentin (Neurontin) is also used for migraine therapy
d. Gabapentin (Neurontin) should not be given concurrently with antacids containing magnesium

_____ 3. Your patient has been stabilized taking only primidone (Mysoline).  Which drug besides primidone may be assayed during his stay in the hospital to monitor his therapy?
a. pentobarbital
b. phenobarbital
c. valproic acid
d. phenytoin

_____ 4. Gingival hyperplasia is an oral condition possible in up to 50% of children using
a. phenobarbital
b. phenytoin (Dilantin)
c. pentobarbital
d. valproic acid (Depakote)

_____ 5. Fosphenytoin (Cerebyx)
a. is a controversial agent for depression
b. is used to control tremors due to Parkinsonism
c. can be administered intravenously
d. is ineffective after 5 days of therapy
 
_____ 6. James Parkinson first described Parkinsonism in 1817.  Since that time, it has been theorized that the disease stems from a deficiency of
a. money in the bank
b. serotonin in the GI system
c. acetylcholine in the basal ganglia
d. dopamine in the striatum

_____ 7. Regarding the combination product Sinemet (carbidopa/levodopa)
a. levodopa is converted to carbidopa in the blood
b. carbidopa crosses the blood-brain barrier to prevent tremors
c. levodopa can be converted to dopamine in the blood
d. carbidopa is converted to levodopa in the blood

_____ 8. Cyanosis and potential cyanide poisoning are possible with
a. nitroglycerin
b. nitroprusside (Nipride)
c. nitrofurantoin (Macrodantin)
d. nitrous oxide

_____ 9. Identify the beta blocker(s)
a. guanabenz (Wytensin)
b. prazocin (Minipres)
c. acetbutolol (Sectral)  -- hint -- look for the "olol" suffix!
d. enalapril (Vasotec)

_____ 10. Identify the ACE inhibitor(s)
a. atenolol (Tenormin)
b. captopril (Capoten) -- hint-- look for the "pril" suffix!
c. propranolol (Inderal)
d. ranitidine (Zantac)

_____ 11. Digoxin (Lanoxin) causes
a. negative inotropic, positive chronotropic action
b. negative inotropic, negative chronotropic action
c. positive inotropic, positive chronotropic action
d. positive inotropic, negative chronotropic action

_____ 12. Your patient is lethargic, nauseated,  and has a pulse of 52.  You see that he is taking digoxin (Lanoxin) 0.25mg daily, and also has hydrochlorothiazide (HydroDiuril) 50mg twice daily.  He is also playing with the color knobs on the television.  You would check for a
a. drop in sodium levels
b. drop in potassium levels
c. drop in digoxin (Lanoxin) levels
d. drop in calcium levels

 
King Saud University. All rights reserved, 2009| CiteSeerx